Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 93, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Jul 10, 2021, 6:26 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2021, 6:26 PM PDT (01:26 UTC)
- Expired
- Jul 11, 2021, 2:51 AM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
300 WHUS76 KLOX 110126 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 626 PM PDT Sat Jul 10 2021 PZZ670-111000- /O.NEW.KLOX.SC.Y.0093.210711T0126Z-210711T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 626 PM PDT Sat Jul 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
391 WHUS76 KLOX 110303 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 803 PM PDT Sat Jul 10 2021 PZZ670-111000- /O.CON.KLOX.SC.Y.0093.000000T0000Z-210711T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 803 PM PDT Sat Jul 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
980 WHUS76 KLOX 110951 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 251 AM PDT Sun Jul 11 2021 PZZ670-111800- /O.CAN.KLOX.SC.Y.0093.000000T0000Z-210711T1000Z/ /O.NEW.KLOX.SC.Y.0094.210711T2200Z-210713T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 251 AM PDT Sun Jul 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ673-111800- /O.NEW.KLOX.SC.Y.0094.210711T2200Z-210713T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 251 AM PDT Sun Jul 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ645-111800- /O.NEW.KLOX.SC.Y.0094.210711T2200Z-210712T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 251 AM PDT Sun Jul 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 6:23 PM PDT, 3 minutes earlier.
Area forecast discussion, Jul 10, 6:23 PM PDT, 3 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
623 PM PDT Sat Jul 10 2021
Updated Synopsis, Aviation, Marine Sections
.SYNOPSIS...10/613 PM.
Strong high pressure will continue to bring much warmer than
normal conditions everywhere through Monday, with a high heat
illness risk over the mountains and interior valleys. A cooling
trend is expected Tuesday through late week bringing temperatures
down to near normal. Overnight and morning low clouds will be
confined to the coastal plains through at least Monday.
&&
.SHORT TERM (TDY-TUE)...10/111 PM.
Synoptically, there is an extremely strong (600dam at 500mb) upper-
level high over southern Nevada that is dominating our weather,
and that of pretty much the whole southwest. This feature will
drift very slowly to the southwest and weaken slightly over the
next four days. By Thursday through next Sunday the area will be
in an area of broad ridging while northern California should cool
in the elongated trough dropping from a closed low off of the
Canadian coast. This will allow temperatures to drop down to near-
normal conditions.
The weather story today is all about the high temperatures in the
interior. The east-west bookends of Lancaster and Paso Robles were
109 and 106 respectively at around 12:30pm. The interior areas
very hot today with a few degrees of warming from yesterday. The
interior valleys will almost certainly exceed 105, with
temperatures up to as high as 111 across the Antelope Valley. The
lower mountains and foothill areas as well as the Santa Clarita
will also be quite hot, with highs ranging from 95 to 105.
Quite a few mid-level clouds are moving through Los Angeles
County from the southwest. Short term ensemble models still
indicating rain should stay primarily to our east again today,
near Big Bear. There will likely be another round of cumulus
buildups over the mountains this afternoon. No lightning has been
observed, and isolated showers over the mountains are possible,
but not likely. The morning low clouds have cleared from the
coasts and the sky is mostly clear except for the previously
mentioned mid-level stuff.
The high will drift slightly SW to a position more over southeast
California on Sunday. The Antelope Valley will be even hotter on
Sunday, getting to around 113 degrees, as the heights continue
for another day, and daily records in Palmdale and Lancaster have
about a fifty- percent chance of being broken. Paso Robles will
likely exceed 110 as well, but its record of 115 is most likely
out of reach.
The upper high will remain fairly stagnant in position on Monday
but it is expected to weaken a bit, down to "only" about 596 dam.
As a result, temperatures will begin their gradual decline on
Monday but the interior heat will still exceed 105. Excessive Heat
Warnings for the Antelope Valley and interior SLO County as well
as Heat Advisories for the LA/VTA/SBA mountains will remain in
effect through Monday evening. The Santa Clarita Valley Heat
Advisory will expire Sunday evening.
Tuesday will bring slight weakening of the high, and a day very
much like Monday.
Moderate to strong onshore flow is expected to continue each day
which will limit the warming for the coast and coastal valleys.
Valleys will be quite warm through the weekend, with highs in the
90s and some of the hottest spots (i.e., Woodland Hills) likely
exceeding the 100 mark. Coastal areas will feel a nice cool breeze
each day with highs ranging from 75 to 85 depending on distance
from the beaches. The onshore flow will generate breezy SW to W
winds across the interior, but not expecting anything advisory
level. There is the potential for breezy to gusty sundowner winds
on Monday night with the strongest winds remaining across the
western portion from Gaviota to Refugio.
The marine layer will remain quite shallow through Monday
before gradually deepening next week. This will limit any stratus
development to immediate coastal areas. However, based on the
strength of the upper high and subsequently the inversion, would
not be surprised if low clouds do not form or are patchy like
today.
.LONG TERM (WED-SAT)...10/116 PM.
On Wednesday the upper high is expected to drift a little more to
the southwest and continue weakening through the rest of the
week. By Friday the region will be under broad ridging, and remain
that way on Saturday. At the surface, strong onshore flow to the
north and east will continue through the extended period. These
combined will bring a gradual cooling trend through the week, most
pronounced over the interior. There will be 3 to 5 degrees of
cooling on Wednesday before leveling off by Thursday and Friday.
This will bring temperatures to near normal across the board. The
strong onshore flow will continue bringing breezy SW to W winds
across the interior as well.
The marine layer will gradually deepen each night as the high
weakens, but it doesn't really weaken that much. Early in the
week low clouds will likely continue to be confined to coastal
areas, but as the week progresses the inland extent will increase
and it could penetrate into the lower coastal valleys by late
week.
&&
.AVIATION...11/0042Z.
At 23Z over KLAX, the marine layer was 800 feet deep. The top of
the inversion was 4500 feet with a temperature of 30 Celsius.
Low confidence on timing of the start of low clouds this evening,
with a window of plus or minus 4 hours. Low confidence if clouds
will form at all KSBP. Otherwise, moderate confidence in ceiling
heights, visibility, and winds.
KLAX...Low confidence on when ceilings will arrive tonight. Could
be as early as 02Z or as late as 10Z. Moderate confidence of
ceiling heights in the 006-009 range. Southeast winds are likely,
but moderate confidence in stay below 08 KT.
KBUR...High confidence of VFR through at least Sunday with
seasonalwinds.
&&
.MARINE...10/619 PM.
Moderate confidence of Small Craft Advisory conditions over the
offshore waters off the coast of San Luis Obispo County tonight.
These conditions will likely expand down to San Nicolas Island
Sunday which will continue through Monday or Tuesday. Southeast
winds will likely form each morning off the Los Angeles and Orange
County coasts through mid-week, with local enhancements through
the passes.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Excessive Heat Warning in effect until 9 PM PDT Monday for
zones 37-38-51-59. (See LAXNPWLOX).
Heat Advisory in effect until 9 PM PDT Monday for zones
52>54. (See LAXNPWLOX).
Heat Advisory in effect until 9 PM PDT Sunday for zone 88. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Sunday for zone
670. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (TUE-SAT).
No significant hazards expected.
&&
PUBLIC...Stewart/jld
AVIATION...Kittell
MARINE...RK
SYNOPSIS...RK
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:51 AM PDT | Small Craft Advisory | LOX | 48 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.